Ok so. Ive been having intestinal yeast issues going on for a few months now. My LLMD has me on nystatin daily (the tablets)
FOr a whole month I had NO IDEA what was causing my stomach pain. Then after trial and error, after doing the diet and taking oil of oregano. my stomach started feeling better
I stayed very very strict on the diet for 2 weeks. then I started adding other things in (beans, a little bit of cheese). but im continueing to have no bread or sweets.
I started taking flagyl again, two days a week ...this is my first time taking flagyl since this whole intestinal yeast problem started. and I feel like the flagyl is making it worse. I can't even eat a little bit of cheese now. it will make my abdomen hurt/
Honestly I can try my best on the diet. but I can't be perfect.
My LLMD is GREAT but she told me last month shed only give diflucan if someone had very bad thrush or very bad vaginal yeast and that i can't take it anyways because it interacts with my rifampin
should I call her and see if she will write me it out? I need to continue treatment but its so frustrating with my intestinal yeast issue.
[ 07-11-2012, 11:17 AM: Message edited by: lymegal23 ]
Posts: 995 | From somewhere out there | Registered: Oct 2010
| IP: Logged |
Frequent Contributor (1K+ posts)
Member # 4622
2 weeks of a clean diet is not going to get you very far. Whether or not you take Diflucan. Just IMHO. I had to stay off all dairy for almost a year. So if you stay dairy free/gluten/carb/sugar free and take oil of oregano and Flagyl, what happens then? Do you still get the pain?
Flagyl can be rough on the stomach at first, but can also be helpful in yeast type situations. I know I got tremendous relief from it after the initial 'shock' to my system.
FWIW - I took Diflucan with Rifampin throughout my treatment.
-------------------- Julie _ _ ___ _ _ lymeinhell
Blessed are those who expect nothing, for they shall not be disappointed. Posts: 2257 | From a better place than I was 11 yrs ago | Registered: Sep 2003
| IP: Logged |
Frequent Contributor (5K+ posts)
Member # 14183
This is what Burrascano says regarding flagyl:
"3. Yeast overgrowth is especially common. A strict anti-yeast regimen must be followed." (page 15)
So true. When I took flagyl, any time I broke the anti-yeast diet, I immediately got intestinal yeast.
You can't get away with cheating while on this med.
My doc would give me 3-5 days of diflucan, and in about 2 days, it would be gone.
But, I had to call and ask for it and tell what I had eaten that caused the problem. That was not fun to look forward to, and so to avoid having to call and tell my mistake and ask, I soon learned not to break the diet.
Per Burrascano, cheese is acceptable on the anti-yeast diet.
I don't know why your lyme doc is restricting the diflucan in your case. Perhaps it is because you are not following the diet. You will have to figure that out.
Diflucan is the best for yeast, but if you don't stay strict on the diet, you will just be having to take it all the time. Many doctors would refuse to give it to a patient all the time because of the negative side effects. They can be serious.
Posts: 9931 | From Maryland | Registered: Dec 2007
| IP: Logged |
Diflucan is the most potent of the antifungals that are typically used in outpatient situations. Some people seem to need it occasionally while on long term abx, others manage with nystatin or with natural remedies.
From personal and professional experience, I think what determines if diflucan is needed over something less potent is the severity of the yeast infection, and what body systems are affected. Those who are able to be compliant with a strict anti-yeast diet and using probiotics usually manage to prevent yeast or at least keep it from getting too severe. However, everyone is different, and treatment should be customized to fit each individual's needs.
You do not mention if you are taking any probiotics. If the yeast is in fact confined to your intestinal tract, following an anti yeast diet, nystatin, and the adding of some good probiotics may be an effective regimen. If it is not enough to get the yeast under control, diflucan is the logical next step.
It is true that diflucan does interact with rifampin, but taking both at the same time is not strictly contraindicated. Taking rifampin stimulates liver enzymes, which may increase metabolism and thereby decrease effectiveness of certain other drugs, and diflucan is one of the drugs affected by rifampin in this way.
Posts: 962 | From Charleston | Registered: Jan 2002
| IP: Logged |